Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 110, NWS Morristown, TN

June 30, 2002Hamilton County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 30, 2002, 9:09 PM EDT for Hamilton County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2002, 9:09 PM EDT (01:09 UTC)
Expired
Jun 30, 2002, 9:45 PM EDT
In force
36 min
Issued by
NWS Morristown, TN
Area
Whole counties

County Hamilton County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2002-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2953 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2002-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2953 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1443 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

945 
WUUS54 KMRX 010109
SVRMRX
TNC065-010145-
/NEW.KMRX.SV.W.0148.010105-010145/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
905 PM EDT SUN JUN 30 2002

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HAMILTON COUNTY IN EAST TENNESSEE

* UNTIL 945 PM EDT

* AT 903 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR HARRISON...OR 10 MILES NORTHEAST OF
  CHATTANOOGA.  THE STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL REMAIN NEAR HARRISON THROUGH 945 PM 
  EDT.
  
THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
  BREAK TREE LIMBS ABOUT THE SIZE OF YOUR WRIST.
  HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS.
  VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING.

STAY AWAY FROM WINDOWS. $$

LAT...LON 3500 8501 3525 8501 3526 8526 3501 8536

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:10 PM EDT, 5 hours 59 minutes earlier.

Area forecast discussion, Jun 30, 3:10 PM EDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
310 PM EDT SUN JUN 30 2002

UPPER RIDGE CENTERED OVER UPPER MISSISSIPPI VALLEY WILL SLOWLY DRIFT
EASTWARD KEEPING THE FORECAST AREA OVER GENERAL NORTHERLY FLOW
ALOFT.  THIS WILL LIMIT SHOWERS ACTIVITY TO ISOLATED IN THE VALLEY
LOCATIONS AND SCATTERED OVER FAVORED UPSLOPE AREAS.

TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY ABOVE SEASONAL NORMALS.

THE NEXT TROF MOVES IN INDEPENDANCE DAY WITH SLIGHTLY HIGHER POPS.
BUT STILL IN THE CHANCE CATEGORY.

CHA   70  93  70  93 /  10  20  10  20
TYS   68  91  68  91 /  10  20  10  20
TRI   64  89  64  89 /  10  20  10  20
OQT   67  90  68  91 /  10  20  10  20

.MRX...
NC...NONE.
TN...NONE.
VA...NONE.

In the hours before

Local storm report, Jun 30, 7:45 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
745 PM EDT SUN JUN 30 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0725 PM    CHATTANOOGA               TN   WIND DAMAGE
06/30/02   HAMILTON                       TREES AND POWER LINES DOWN
                                          ON HWY 58 AND THE HARRISON
                                          AREA NORTH OF CHATTANOOGA.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0735 PM    CHATTANOOGA               TN   1.00 INCH HAIL
06/30/02   HAMILTON                       IN THE HARRISON AREA NORTH
                                          OF CHATTANOOGA. REPORTED BY
                                          STORM SPOTTER.

GM
Local storm report, Jun 30, 8:00 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
800 PM EDT SUN JUN 30 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0700 PM    CLEVELAND                 TN   WIND DAMAGE
06/30/02   BRADLEY                        ONE TREE DOWN, SMALL LIMBS
                                          BLOW OFF TREES, AND A FEW
                                          POWER LINES DOWN IN THE
                                          CLEVELAND AREA. REPORTED BY
                                          LAW ENFORCEMENT.

GM
Local storm report, Jun 30, 8:41 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
841 PM EDT SUN JUN 30 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0725 PM    CHATTANOOGA               TN   WIND DAMAGE
06/30/02   HAMILTON                       TREE FELL ON HOUSE IN
                                          HARRISON NORTH OF
                                          CHATTANOOGA. REPORTED BY
                                          STORM SPOTTER.

0645 PM    MCDONALD                  TN   WIND DAMAGE
06/30/02   BRADLEY                        2-3 TREES DOWN. REPORTED
                                          BY LAW ENFORCEMENT.

GM

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 3:08 PM EDTSevere Thunderstorm WarningMRXMarion22 min
Jul 1, 3:15 PM EDTSevere Thunderstorm WarningMRXHamilton, Sequatchie45 min
Jul 1, 3:31 PM EDTSevere Thunderstorm WarningMRXMarion29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.